Last reply 1 year ago
Neuratin Gabapentin?

I’m going on to Neuratin Gabapentin, anybody got any experience of it? it’s not even on the list of treatments on here,
I did the usual google search of it but the info on the tinterweb makes all medicines sound horrendous.
so any ideas folks?

TTFN

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


thingy003
1 year ago

I am on Gabapentin and have been since April last year. As I understand it, it is a anti epilepsy srug and I take it to combat the nerve damage from my last big attack. I have mixed up sensations down the entire left hand side of my body and feeling of icy coldness in my left foot and the gabapentin makes this bearable.

I haven’t really suffered from any side effects and my only issue comes from when I forget to bring some into work with me (like today) or when I decide that my body has fixed itself* and I drop my dose.

*it hasn’t fixed itself.


Anonymous
1 year ago

Great, thanks @thingy003
(sorry if I reminded you that you’d forgotton it today)

I too have ‘wrong’ sensations, hot, vibrating, wet, etc (it’s sounds rather kinky when you write it down)
anyway this is to stop those symptoms & it sounds like it might just do the trick
& the heads up for thinking it’s fixed is useful, I do stuff like that too :p
Cheers

TTFN


red-suzuki
1 year ago

tog1 or maybe i can call you animal….(in a nice way)…..well I feel like a muppet today….(either someones got their hand up me……..or…….)

Been on Gabapentin since I was DX’d in Aug 2011 (Now up to 4 a day , one in morning, one at lunchtime & 2 around 8.30 at night)….Must admit never heard of Neuratin Gabapentin,…..but am intreged…. like thingy03 has helped & made things bearable with a lot of the ‘wrong’ sensations, one being …..ooh am cured, then next day arrives….. no real side effects for me, apart from weariness & tiredness, so driving or making sense during the day is a no no….. (The one’s you take at night do help you sleep though)…..

All I can say is if you go down this route is they don’t seam to have the same effect now as when I first took them….& yeah it is a real bummer if you should forget to take one like thingy03 says…..waffle, waffle….

Let us all know if you find out about ‘Neuratin Gabapentin’…..waffle, waffle….

@Red Suzuki


colinbannon
1 year ago

As a principle I would say this; work out what improvement you expect from the mediation, start the drug slowly, and build up the dose gradually as instructed until you achieve the benefits you want from the lowest dose possible.

Ideally you end up by taking the smallest dose you can for the most benefit you can get. If you don’t get the benefits you want, then slowly reduce the medication and stop it, otherwise you can end with the worst case scenario of being on a potent drug long term with side effect and no benefits. If the symptoms then get worse, this can be just because the drug is being withdrawn too quickly or that it really was doing good.

Its all a balance between benefits and side effects – and you have to be aware of both to make the best call.

Its your own trial.

Hope it all goes well.


pat101
1 year ago

Ive been taking Gabapentin for over 14 years. I take it for nerve damage, to relieve the painful pins and needles down my arms, hands and legs. At the moment I’m taking 6 x 300mg a day, but it has been up to 8. If I miss a dose, by leaving them at home overnight for instance, I am in quite a bit of pain. So for me I wouldn’t be without them – I just increased the dosage until the pain went away.

I have since been told that you actually lose muscle tone by taking them, and if that’s true I can say that it has happened to me as I have very weak core muscles which isn’t a good thing when you are trying to keep on your feet!

Having said that I prefer not to be in pain – and I’m still on my feet although being diagnosed with primary progressive 15 years ago. Its always difficult to know what to do for the best, but I believe in giving everything a go just in case it might help – all the best


Anonymous
1 year ago

Thanks for the info

from what little I know so far there are many sorts of Gabapentin’s
& Neuratin Gabapentin has been selected to be my weapon of choice

not looking forward to weakness & drowsnyess but hey ho needs must when the devil drives

TTFN


doubleo7hud
1 year ago

Never been keen on taking drugs as I’m phooking daft enough without em but gabas seem to be hot shit. They make you waffle utter bollocks tho on occasion that’s my excuse anyway “it’s the pills” unless anyone else has experienced the waffles on them? I dunno wtf I’m gonna be like when I get my diagnosis and get the good stuff.


doubleo7hud
1 year ago

@red motorbike I suggest you get in touch with your ms nurse if you feel like you have a hand up your thasshoyal gabapentin makes you sleepy I just hope you have not been near a zoo and noded off near the elephant enclosure they big frisky fuckers those elephants. Just a thought


Anonymous
1 year ago

Hey

I have been on Gabapentin for about a year, yeah it is usually for epilepsy. I take it for a buzzing sensation in my legs. I take 300mg 3 times a day. I have not really noticed any side effects.

Hope it works well for you.


naomih
1 year ago

I’m supposed to be on 300mg 3 times a day but that sometimes increases to 4 or 5. I definitely know when I have missed a dose. No side effects for me either.


Anonymous
1 year ago

Thanks for all the comments, however I appear to be different 🙂

I only lasted four, 100gm tablets over 36 hours, as within 18 hours I had horrible side effects.
severe tremors, leg weakness, staggering, bumping into (more) stuff, sad & dark thoughts, & a wipe out fatigue, so basically all my usual symptoms magnified by loads.
now it was probably not one of the best days to start this on, with a lot going on anyway, my own fault for being trying to be a knight in shining armour 🙁
So I’ve dropped it, I’ll chat to my MS nurse & decide what to do next.
Regroup & go again!


stumbler
1 year ago

@tog1 , there are alternatives to Gabapentin, e.g. Pregabalin (aka Lyrica). Hopefully, your MS Nurse has now discussed these other options.

Post Comment

You must be logged in to reply to this topic.